MAUDE Adverse Event Report: BAUSCH + LOMB 23GA COMBINED WIDE-FIELD ELITE PACK; UNIT PHACOFRAGMENTATION

BAUSCH + LOMB 23GA COMBINED WIDE-FIELD ELITE PACK; UNIT PHACOFRAGMENTATION
Model Number SE5523WV
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/09/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation ongoing.
 
Event or Problem Description
The user facility in the (b)(4) observed during surgery following the initial trocar insertion, the eye became soft due to the trocar leaking.The trocar appeared to be inserted with the correct technique.Infusion line was connected to re-pressurize the eye and place two other trocars, but the trocars continued to leak during the case.The patient was not adversely affected, and no additional treatment was required.The infusion pressure was 35mmhg during the observed leaking.This occurred during a gene therapy case which should have included a dry sample of vitreous before applying infusion, but this could not occur due to the eye being too soft to insert a second trocar for the sample.Therefore, no patient impact, but caused a deviation from a strict protocol.The patient will not undergo an additional procedure.
 
Additional Manufacturer Narrative
The sterilization and lot history records were reviewed and found to be acceptable.There is a nc/capa 941845 opened for this type of complaint.The product has not been returned for evaluation.
 
Additional Manufacturer Narrative
Manufacturing and sterilization records were reviewed and found to be acceptable.Three esa hub and sleeve assemblies, and part of an infusion line were returned inside of a test chamber that had a cassette plug inserted in the back (make shift stopper).The test chamber and other components were inside of an opened small parts pouch.The assemblies were dirty.The returned section of the infusion line was inserted into one esa hub and sleeve assembly.The esa hub and sleeve assembly were removed from the infusion line for inspection.Microscopic examination found the esa hub and sleeve assembly that were received attached to the infusion line had a gap between the flaps on the valve.One of the other two assemblies had off center slits in the valve.The third assembly had no visible damage, the slits were center and there were no gaps.It should be noted that a gap between the flaps of the valve could contribute to leaking.However, due to the returned condition, a cause for the gaps in the flaps could not be determined.The lot history, trend analysis, risk analysis and directions for use review were considered acceptable, with the product performing within anticipated rates.A capa is currently open for monitoring complaints of this nature.

Brand Name
23GA COMBINED WIDE-FIELD ELITE PACK
Common Device Name
UNIT PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
MDR Report Key11739692
Report Number0001920664-2021-00050
Device Sequence Number19791672
Product Code HQC
UDI-Device Identifier00757770059959
UDI-Public(01)00757770059959(17)210606(10)W6269
Combination Product (Y/N)Y
Initial Reporter CountryUK
PMA/510(K) Number
K170052
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSE5523WV
Device Lot Number222
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/23/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/09/2021
Supplement Date Received by Manufacturer05/21/2021
07/06/2021
Initial Report FDA Received Date04/28/2021
Supplement Report FDA Received Date06/14/2021
07/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STELLARIS UNIT.; STELLARIS UNIT.; STELLARIS UNIT.